Arkansas, 2007

Damaging Wind in Arkansas, June 23, 2007

June 23, 2007 · NWS LZK · 1 event in 1 county or zone

A weakness in high pressure allowed a storm system to form in the south central United States. With plenty of moisture in place, scattered to numerous showers and thunderstorms developed on the 23rd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A weakness in high pressure allowed a storm system to form in the south central United States. With plenty of moisture in place, scattered to numerous showers and thunderstorms developed on the 23rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 23, 5:08 AM CST, 6 hours 45 minutes earlier.

Area forecast discussion, Jun 23, 5:08 AM CST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
608 AM CDT SAT JUN 23 2007

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD INTO
ARKANSAS FROM THE WEST.(38)

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT SAT JUN 23 2007/

SHORT TERM...TODAY THROUGH TUESDAY
WEAK UPPER TROF THAT HAS BEEN RESIDING TO THE WEST OF THE AREA WILL
CONTINUE THROUGH THE PERIOD. IT MAY MOVE A LITTLE CLOSER TO THE AREA
TODAY AND SUNDAY PROVIDING ENHANCED CHANCES OF SHOWERS AND
THUNDERSTORMS. THE BEST CHANCES OF RAIN WILL REMAIN IN THE WEST
WHICH SEEMS TO HAVE BEEN THE CASE FOR QUITE SOMETIME. THE TROF MAY
RETROGRADE WEST AGAIN ON MONDAY BUT NOT THAT SURE ABOUT THAT AS THE
MODELS HAVE SHOWN DIFFERENT SOLUTIONS WITH EACH RUN. GFS STILL
TRYING TO BRING IN A SYSTEM FROM THE SOUTH BY TUESDAY WITH A CHANCE
OF HEAVY RAIN BUT STILL NOT WILLING TO GO WITH THIS UNTIL I ACTUALLY
SEE IT DEVELOPING. BASICALLY HAVE 30 TO 40 POPS DURING THE DAY WITH
SLIGHTLY LOWER POPS AT NIGHT THROUGH THE SHORT TERM. INCREASED
CLOUDS AND RAIN SHOULD HOLD MAXES DOWN SOME WITH MID 80S TO LOWER
90S COMMON WITH THIS BASICALLY RUNNING FROM WEST TO EAST AND MINS
SHOULD STAY INTHE MID 60S TO LOWER 70S.

LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NIGHT
MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS IN THE LONG TERM
WITH ALL SOLUTIONS POSSIBLE BUT NOT ALL THAT LIKELY. BASICALLY
KEPT THE FORECAST THE SAME FOR NOW. NOT TOO CONFIDENT ABOUT A COLD
FRONT REACHING THE AREA LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     90  68  87  68 /  30  20  40  20
CAMDEN AR         92  68  90  67 /  30  20  40  20
HARRISON AR       85  67  85  66 /  40  30  40  20
HOT SPRINGS AR    89  70  88  70 /  40  30  40  20
LITTLE ROCK   AR  90  72  88  71 /  30  20  40  20
MONTICELLO AR     93  68  92  67 /  30  20  40  20
MOUNT IDA AR      88  68  88  68 /  40  30  40  20
MOUNTAIN HOME AR  87  66  85  66 /  40  30  40  20
NEWPORT AR        92  68  88  68 /  30  20  40  20
PINE BLUFF AR     92  71  90  70 /  30  20  40  20
RUSSELLVILLE AR   87  68  87  68 /  40  30  40  20
SEARCY AR         91  69  88  69 /  30  20  40  20
STUTTGART AR      92  71  90  71 /  30  20  40  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...38
Hazardous weather outlook, Jun 23, 11:23 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1223 PM CDT SAT JUN 23 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
1223 PM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON ACROSS MUCH
OF ARKANSAS. THE RISK OF SEVERE THUNDERSTORMS IS LOW...HOWEVER THE
STRONGEST OF THESE STORMS MAY BRIEFLY APPROACH SEVERE LIMITS.
DAMAGING STRAIGHT LINE WIND GUSTS WOULD BE THE THREAT WITH THESE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE UPPER LEVEL TROUGH OF LOW PRESSURE THAT HAS BEEN SITTING OVER
THE CENTRAL AND SOUTHERN PLAINS OVER THE PAST SEVERAL DAYS...WILL BE
NUDGED EASTWARD OVER THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL
BECOME MORE NUMEROUS AND ENCOMPASS MORE OF THE AREA AS DEEP MOISTURE
INTERACTS WITH DAYTIME HEATING. THIS PATTERN OF AFTERNOON SHOWERS
AND THUNDERSTORMS THAT WILL WEAKEN AFTER SUNSET WILL LIKELY REPEAT
FOR THE NEXT SEVERAL DAYS.

SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS
ESPECIALLY IN THE MIDDLE TO LATE AFTERNOON BUT OVERALL SEVERE
WEATHER IS NOT EXPECTED. HOWEVER...SOME OF THE STORMS COULD PRODUCE
LOCALIZED HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

55

In the hours before

Special weather statement, Jun 23, 10:54 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1154 AM CDT SAT JUN 23 2007

ARZ016-231740-
INDEPENDENCE-
1154 AM CDT SAT JUN 23 2007

...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE COUNTY UNTIL 1245 PM
CDT...

AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MOOREFIELD...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN INDEPENDENCE COUNTY...ESPECIALLY EAST OF HIGHWAY 167 AND
ALONG AND NORTH OF HIGHWAY 25...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

44

The radar

The Little Rock radar (KLZK), 15 km away, was scanning. The volume nearest the first event began at 17:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pulaski

When
June 23, 11:53 AM CST
Where
Pulaski County, 12 mi NW of Little Rock
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.853, -92.429

Trees and power lines were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31078.